Solitary Waves and Chaotic Behavior in Large-Deflection Beam

Abstract:

Article Preview

The motion equation of nonlinear flexural wave in large-deflection beam is derived from Hamilton's variational principle using the coupling of flexural deformation and midplane stretching as key source of nonlinearity and taking into account transverse, axial and rotary inertia effects. The system has homoclinic or heteroclinic orbit under certain conditions, the exact periodic solutions of nonlinear wave equation are obtained by means of Jacobi elliptic function expansion. The solitary wave solution and shock wave solution is given when the modulus of Jacobi elliptic function in the degenerate case. It is easily thought that the introduction of damping and external load can result in break of homoclinic (or heteroclinic) orbit and appearance of transverse homoclinic point. The threshold condition of the existence of transverse homoclinic point is given by help of Melnikov function. It shows that the system has chaos property under Smale horseshoe meaning.

Info:

Periodical:

Edited by:

Honghua Tan

Pages:

28-34

DOI:

10.4028/www.scientific.net/AMM.29-32.28

Citation:

Y. Q. Zhou et al., "Solitary Waves and Chaotic Behavior in Large-Deflection Beam", Applied Mechanics and Materials, Vols. 29-32, pp. 28-34, 2010

Online since:

August 2010

Export:

Price:

$35.00

In order to see related information, you need to Login.

In order to see related information, you need to Login.